MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAXSFT10 1.5MM X 3CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAXSFT10 1.5MM X 3CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLX100153
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.Conclusion: the healthcare professional reported that during the cerebral aneurysm repair procedure, it was reported that the 1.5mm x 3cm deltaxsft 10 coil (dlx100153 / l16826) would not advance out of the coil introducer into the microcatheter hub.The coil was removed and replaced with another coil.The procedure was successfully completed without any procedural delay.There was no report of any patient adverse event or complication.The complaint coil was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 1.5mm x 3cm deltaxsft 10 coil was received contained in a pouch.Visual inspection was performed.The device positioning unit (dpu) was protruding from the introducer.The dpu is in good condition; the introducer is kinked.The marker band was found at 38cm from the hub.This is within specification.Microscopic inspection was performed.The embolic coil was observed protruding from the intruder and in stretched condition.Functional test was precluded due to the condition of the device.The dpu of the returned device is protruding from the introducer.The coil introducer is kinked.A review of manufacturing documentation associated with this lot (l16826) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint reported that the 1.5mm x 3cm deltaxsft 10 coil would not advance out of the introducer into the microcatheter hub.The kinked introducer and the dpu being protruded from the introducer precluded the device from functional evaluation, however, them embolic coil was also observed kinked under microscopic magnification.While the issue could not be confirmed through functional evaluation, the appearance of the complaint device likely contributed to the issue reported in the complaint.The embolic coil may have become kinked during the attempt to advance the coil out of the introducer.Coil kinking is a known potential issue associated with the use of the device.The instruction for use (ifu) provides proper handling instructions for the device to prevent issues such as kink from occurring.The kinked condition observed on the embolic coil of the returned device was not originally reported with the complaint.The exact cause of the observed kinked condition could not be conclusively determined; however, it may have occurred when the issue was reported, that the ocil would not advance out of the introducer into the microcatheter hub.Attempt to advance the coil out of the introducer may have resulted in inadvertent forced exerted on the device resulted in the kinked embolic coil, kinked introducer, and caused the dpu to protrude from the introducer.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 1.5mm x 3cm deltaxsft 10 coil 1.5mm x 3cm deltaxsft 10 coil left the manufacturing facility with the embolic coil in the observed kinked condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise, which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the cerebral aneurysm repair procedure, it was reported that the 1.5mm x 3cm deltaxsft 10 coil (dlx100153 / l16826) would not advance out of the coil introducer into the microcatheter hub.The coil was removed and replaced with another coil.The procedure was successfully completed without any procedural delay.There was no report of any patient adverse event or complication.The complaint device was returned for evaluation.During the visual / microscopic inspection of the returned device, the embolic coil was observed to be in kinked condition.Based on the product analysis 9/25/2020, this event has been deemed mdr reportable as a ¿malfunction.¿.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional event information received on 9/28/2020.[additional event information]: the healthcare professional reported that during the cerebral aneurysm repair procedure targeting an unruptured aneurysm on the supraclinoid segment of the right internal carotid artery (ica), it was reported that the 1.5mm x 3cm deltaxsft 10 coil (dlx100153 / l16826) would not advance out of the coil introducer into the excelsior® sl-10® microcatheter (stryker) hub.The coil was removed and replaced with another coil.After the coil was removed, an attempt was made at the table on the sterile field to get the coil to exit the coil introducer, but it would not exit.The coil was replaced.There were no issues with the subsequent coil; a galaxy g3 mini was put through the same microcatheter as the next to las coil without any problems.It was reported that there were other coils used with the concomitant microcatheter without any issue.Continuous flush was maintained through the microcatheter.The microcatheter did not appear damage during the manipulation prior to or after the reported issue.It was also reported that the tip of the coil introducer was firmly instaled into the hub of the concomitant microcatheter and locked with the rotating hemostasis valve (rhv) during the attempt to advance the coil.Force was not applied and the reported issue di not result in the loss of the target position.The coil was replaced, and the procedure was successfully completed without any procedural delay.There was no report of any patient adverse event or complication.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAXSFT10 1.5MM X 3CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10596983
Report Number3008114965-2020-00437
Device Sequence Number372610
Product Code KRD
UDI-Device Identifier10886704077268
UDI-Public10886704077268
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberDLX100153
Device Catalogue NumberDLX100153
Device Lot NumberL16826
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2020
Initial Date Received by Manufacturer 09/28/2020
Supplement Date Received by Manufacturer09/28/2020
Initial Report FDA Received Date09/28/2020
Supplement Report FDA Received Date09/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELTAXSFT10 1.5MM X 2CM.; EXCELSIOR SL-10® MICROCATHETER (STRYKER).; GALAXY G3 MINI 1.5MM X 2CM.; MICRUSFRAME14 4MM X 8CM.
Patient Age51 YR